Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2015, Article ID 426363, 10 pages
http://dx.doi.org/10.1155/2015/426363
Research Article

Lie Symmetry Analysis and New Exact Solutions for a Higher-Dimensional Shallow Water Wave Equation

Department of Mathematics, Honghe University, Mengzi, Yunnan 661100, China

Received 10 May 2015; Accepted 21 June 2015

Academic Editor: Chaudry Masood Khalique

Copyright © 2015 Yinghui He. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In our work, a higher-dimensional shallow water wave equation, which can be reduced to the potential KdV equation, is discussed. By using the Lie symmetry analysis, all of the geometric vector fields of the equation are obtained; the symmetry reductions are also presented. Some new nonlinear wave solutions, involving differentiable arbitrary functions, expressed by Jacobi elliptic function, Weierstrass elliptic function, hyperbolic function, and trigonometric function are obtained. Our work extends pioneer results.

1. Introduction

It has recently become more interesting to obtain exact solutions of nonlinear partial differential equations. These equations are mathematical models of complex physical phenomena that arise in engineering, applied mathematics, chemistry, biology, mechanics, physics, and so forth. Thus, the investigation of the traveling wave solutions to nonlinear evolution equations (NLEEs) plays an important role in mathematical physics. A lot of physical models have supported a wide variety of solitary wave solutions.

In the recent years, much efforts have been spent on finding traveling wave solution and many significant methods have been established. However, the study on nonlinear wave solution is few and there is no unified approach. In this work, we studied the nonlinear wave solution of a higher-dimensional shallow water wave equation by using Lie symmetry analysis [15] and extend -expansion method [69].

Wazwaz [10] introduced the following -dimensional equation:as a higher-dimensional shallow water wave equation. It is easy to see that (1) can be reduced to the potential KdV equation for .

In [10], Wazwaz investigated multiple soliton solutions and multiple singular soliton solutions of (1) and pointed that this equation is a completely integrable equation. In [11], Chen and Liu obtained general multiple soliton solutions and some nonlinear wave solutions of (1) by simplified Hirota’s method [12, 13] and Dynamical system approach [14, 15]. The main purpose of this paper is to investigate the vector fields, the symmetry reductions, and exact solutions to (1) by means of the combination of Lie symmetry analysis and the extended -expansion method.

The rest of this paper is organized as follows. In Section 2, the Lie symmetry analysis is performed on (1); the complete geometric vector fields of the equation are obtained. In Section 3, different types of symmetry reductions of (1) are obtained. In Section 4, some new exact explicit solutions are presented. Section 5 is a short summary and discussion.

2. Lie Symmetries for (1)

First of all, let us consider a one-parameter Lie group of infinitesimal transformation: with a small parameter . The vector field associated with the above group of transformations can be written asThe symmetry group of (1) will be generated by the vector field of the form (3). Applying the fourth prolongation to (1), we find that the coefficient functions , , , , and must satisfy the symmetry conditionwhere , , , , , and are the coefficients of . Furthermore, we havewhere , , , , and are the total derivatives with respect to , , , and , respectively.

Substituting (5) into (4), combined with (1) and equating the coefficients of the various monomials in the first, second, third, and the other partial derivatives and various powers of , we can find the determining equations for the symmetry group of (1); then standard symmetry group calculations lead to the following forms of the coefficient functions:where , , , , , and are arbitrary functions on their variables; and are arbitrary constants.

Thus, in terms of the Lie symmetry analysis method, we obtain all of the geometric vector fields of (1) as follows:The symmetry of (3) can be written asIt is necessary to check that is closed under the Lie bracket. In fact, we haveThus, the Lie algebra of infinitesimal symmetries of (1) is spanned by the above eight vector fields (7), and (7) form a basis for the Lie algebra. The commutator table is given by the above commutation relations.

3. Symmetry Reductions

In this section we will obtain symmetry reductions of (1) by means of the symmetry analysis. Based on the infinitesimals (6), the similarity variables are found by solving the corresponding characteristic equationsor the invariant surface conditionsWhile solving the above invariant surface conditions, one has to distinguish between cases in which some of the functions , , , , , , and , are identical to zero and cases where they are not. This leads to different relations between the similarity variables and the original variables . As a result, we obtain the following cases.

Case 1. Let and ; thenSolving the differential equation one can getSubstituting (13) into (1), we can reduce it to

Case 2. Let and ; thenSolving the differential equation one can getSubstituting (16) into (1), we can reduce it to

Case 3. Let and ; thenSolving the differential equation one can getSubstituting (19) into (1), we can reduce it to

Case 4. Let ; thenSolving the differential equation one can getSubstituting (22) into (1), we can reduce it to

Case 5. Let ; thenSolving the differential equation one can getSubstituting (25) into (1), we can reduce it toObviously, if , (26) becomes (23).

Case 6. Let ; thenSolving the differential equation one can getSubstituting (28) into (1), we can reduce it toIts solution is . So, we can obtain solution of (1) as follows:where , , and are arbitrary functions on their variables. Similarly, when , we can get the following solutions:

Case 7. Let , ; thenSolving the differential equation one can getSubstituting (33) into (1), we can reduce it to

Case 8. Let , ; thenSolving the differential equation one can getSubstituting (36) into (1), we can reduce it to

4. The New Nonlinear Wave Solutions

Obviously, it is easier for us to seek the explicit solutions to the reduction equations than to solve (1). The exact solutions of the reduction equations which were proposed in our work all can be solved by extended -expansion method. By solving these reduction equations, traveling wave solutions and nontraveling wave solutions can be obtained. For simplicity, we do not discuss them in detail. In this section, by introducing a special transformation, we will give out an equivalent equation and obtain its exact solutions by extended -expansion method.

Making a transformationwhere , , , , , and are arbitrary differential functions, (1) can be reduced to the following ODE: where , , and and are nonzero constants. , , , and are arbitrary differential functions.

Since is arbitrary, (39) holds if and only ifNote that (40) comes from taking the derivative on both sides of (41). Therefore we only consider (41). Integrating (41) once, it follows thatwhere is an integral constant. If , then (42) becomes

Balancing and in (43), we obtain which gives . Suppose that (43) owns the solutions in the formwhere satisfies the following equation:where , , , , and are constant.

Substituting (44) and (45) into (43) and then setting all the coefficients of of the resulting system to zero, we can obtain the following results.

4.1.

In this situation, we obtain the following set of nontrivial solutions:where , , and are arbitrary constants and and are nonzero constants.

Substituting (46) into (44), we obtain, respectively, the following solutions of (43):where and .

When , the general elliptic equation (45) is reduced to the auxiliary ordinary equation

The solutions of (50) are given in Table 1. Combining (47)–(49) with Table 1, many exact solutions of (43) can be obtained. For simplicity, we just give out the first case in Table 1; the other cases can be discussed similarly.

Table 1: Solutions of in .

When , , and , the solution of (50) is or . Substituting them into (47)–(49), we can obtain the following Jacobi Elliptic function solutions of (1).

From (47), one hasTherefore, solutions of (1) can be expressed as

When  , , solution (51) becomesThus, one has

When , , solution (51) becomesThus, one has

When , , solution (52) becomesThus, one has

When , , solution (52) becomesThus, one hasIt is easy to find that, for an arbitrary constant , is the solution of (1).

From (48), we haveTherefore, solutions of (1) can be expressed as

When , , solution (62) becomesThus, one has

From (49), we haveTherefore, solutions of (1) can be expressed as

When , , solution (67) becomesThus, one has

4.2.

In this situation, we have the following result:

When , the general elliptic equation (45) is reduced to the auxiliary ordinary equation

Combining (72) with solutions of (73), many exact solutions of (43) can be obtained. The process is similar to the case of ; we omit it.

4.3.

In this situation, we have the following result:where , , , and are arbitrary constants.

Substituting (74) into (44), we obtain the following solution of (43):where and .

When , the general elliptic equation (45) is reduced to the auxiliary ordinary equation

If , , the solutions of (76) are given by the following:where is arbitrary constant.

Substituting (77) into (75), we haveWith (78) or (79), can be solved. Then, exact solutions of (1) can be obtained.

4.4.

In this case, there exists three parameters , , and such thatEquation (80) is satisfied only if the following relations hold:

Equation (80) is the general Riccati equation. The solutions of (80) are listed in [9]. There are 24 group solutions named , which we do not list for simplicity.

Substituting (80) and (44) into (43) and then setting all the coefficients of of the resulting system to zero, we can obtain the following results:where , , , , and are arbitrary constants.

Substituting (82) into (44), we obtain, respectively, the following solutions of (43):where and .

Substituting solutions of (80) into (83) and (84), we can obtain a lot of solutions of (43). We just give one example.

When and , . Substituting into (83) and (84), we haveWith (85) or (86), can be solved. Then, exact solutions of (1) can be obtained.

4.5.

In this case, there exists three parameters , , and such thatEquation (87) is satisfied only if the following relations hold:The following constraint should exist between , , and parameters:

Therefore, we can discuss the solution of (1) similarly as Section 4.4 under the condition (89). Here, we omit it.

4.6.

In this situation, we have the following result:Substituting (90) into (44), we obtain the following solution of (43):where and .

When , the general elliptic equation (45) is reduced to the auxiliary ordinary equationThe solution of (92) is the Weierstrass elliptic doubly periodic type solution:where , , and . Substituting (93) into (92), the solution of (43) is

Therefore, exact solutions of (1) can be expressed:

5. Conclusions

In this paper, employing two methods, we studied a higher-dimensional shallow water wave equation (1). Firstly, the invariance property of (1) is presented by using the Lie symmetry analysis. Then, all of the geometric vector fields and the symmetry reductions are obtained for the first time. Furthermore, some new nonlinear wave solutions are obtained by using a special transformation and the extended -expansion method. The correctness of all the solutions is verified by substituting them into original equation (1). It is interesting that these solutions contain some arbitrary functions. This property seems very special. In fact, more exact explicit solutions of (1) can be derived through the reduction equations. Because of the arbitrary functions , , , , , , , , , and , these solutions may be more meaningful under special conditions and may be useful to explain some physical phenomena. The method is effective to high-dimensional differential equations and can also be applied to other nonlinear evolution ones.

Conflict of Interests

The author declares that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This research is supported by the Natural Science Foundation of china (nos. 11461022, 11161020, and 11361023), Science Foundation of Yunnan province (2014FA037), and Middle-Aged Academic Backbone of Honghe University (no. 2014GG0105).

References

  1. P. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  2. G. Bluman and S. Anco, Symmetry and Integration Methods for Differential Equations, vol. 154 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2002.
  3. H. Z. Liu and J. B. Li, “Symmetry reductions, dynamical behavior and exact explicit solutions to the Gordon types of equations,” Journal of Computational and Applied Mathematics, vol. 257, pp. 144–156, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. H. Z. Liu and Y. X. Geng, “Symmetry reductions and exact solutions to the systems of carbon nanotubes conveying fluid,” Journal of Differential Equations, vol. 254, no. 5, pp. 2289–2303, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. H. Z. Yang, W. Liu, B. Y. Yang, and B. He, “Lie symmetry analysis and exact explicit solutions of three-dimensional Kudryashov-Sinelshchikov equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 27, no. 1–3, pp. 271–280, 2015. View at Publisher · View at Google Scholar
  6. E. Fan, “Uniformly constructing a series of explicit exact solutions to nonlinear equations in mathematical physics,” Chaos, Solitons and Fractals, vol. 16, no. 5, pp. 819–839, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  7. M. L. Wang and X. Z. Li, “Applications of F-expansion to periodic wave solutions for a new Hamiltonian amplitude equation,” Chaos, Solitons and Fractals, vol. 24, no. 5, pp. 1257–1268, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. D. Wang and H.-Q. Zhang, “Further improved F-expansion method and new exact solutions of Konopelchenko-Dubrovsky equation,” Chaos, Solitons & Fractals, vol. 25, no. 3, pp. 601–610, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. E. Yomba, “The extended Fan's sub-equation method and its application to KdV-MKdV, BKK and variant Boussinesq equations,” Physics Letters A, vol. 336, no. 6, pp. 463–476, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. A.-M. Wazwaz, “Multiple-soliton solutions and multiple-singular soliton solutions for two higher-dimensional shallow water wave equations,” Applied Mathematics and Computation, vol. 211, no. 2, pp. 495–501, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. Y. R. Chen and R. Liu, “Some new nonlinear wave solutions for two (3+1)-dimensional equations,” Applied Mathematics and Computation, vol. 260, pp. 397–411, 2015. View at Publisher · View at Google Scholar · View at MathSciNet
  12. R. Hirota, The Direct Method in Soliton Theory, Cambridge University Press, Cambridge, UK, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  13. R. Hirota, “Exact solutions of the korteweg-devries equation for multiple collisions of solutions,” Physical Review Letters, vol. 27, no. 18, pp. 1192–1194, 1971. View at Publisher · View at Google Scholar · View at Scopus
  14. J. B. Li and Z. R. Liu, “Smooth and non-smooth traveling waves in a nonlinearly dispersive equation,” Applied Mathematical Modelling, vol. 25, no. 1, pp. 41–56, 2000. View at Publisher · View at Google Scholar · View at Scopus
  15. J. B. Li and J. Lin, “Exact solutions and bifurcations of a modulated equation in a discrete nonlinear electrical transmission line (I),” International Journal of Bifurcation and Chaos, vol. 25, no. 1, Article ID 1550016, 2015. View at Google Scholar